Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 24, 2008, 11:33 PM CDT for Adair County, Sullivan County, Missouri. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 11:33 PM CDT (04:33 UTC)
- Expired
- Jul 25, 2008, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 181 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:00 AM CDT | HEAVY RAIN 6.82 | Green City, MO | 24 HOUR RAINFALL ENDING 7 AM. |
| Jul 25, 7:00 AM CDT | HEAVY RAIN 8.28 | 7 S Kirksville, MO | 24 HOUR RAINFALL ENDING 7 AM. STORM TOTAL PRECIPITATION SINCE 5 AM 7/24 IS 8.76 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 250438
FFWEAX
MOC001-211-251030-
/O.NEW.KEAX.FF.W.0045.080725T0433Z-080725T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
* UNTIL 530 AM CDT
* AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. GROUND TRUTH OBSERVATIONS AND RADAR ESTIMATES
INDICATE ONE TO TWO INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED
AREA SINCE 1030 PM...WITH AN ADDITIONAL INCH OF ACCUMULATION
EXPECTED BY 1 AM. THIS AREA RECEIVED BETWEEN 4 AND 6 INCHES OF
RAINFALL EARLIER TODAY...AND THIS ADDITIONAL HEAVY RAINFALL WILL
CAUSE FLASH FLOODING ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GREEN
CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 4031 9284 4004 9250 4004 9282 4019 9299
4039 9314 4038 9286
$$
213 follow-up statements
000
WGUS73 KEAX 250618
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 AM CDT FRI JUL 25 2008
MOC001-211-251030-
/O.CON.KEAX.FF.W.0045.000000T0000Z-080725T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-
113 AM CDT FRI JUL 25 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SULLIVAN
AND SOUTHWESTERN ADAIR COUNTIES UNTIL 530 AM CDT...
AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS AND HEAVY RAINFALL HAVE TEMPORARILY STOPPED ACROSS THE
WARNED AREA...HOWEVER ADDITIONAL THUNDERSTORMS WERE QUICKLY
DEVELOPING JUST NORTHWEST OF THE AREA. DOPPLER RADAR ESTIMATED
BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN IN MUCH OF THE WARNED
AREA SINCE 9 PM...WITH AN ADDITIONAL INCH POSSIBLE BY 3 AM. MUCH OF
THE WARNED AREA HAS NOW RECEIVED BETWEEN 5 AND 7 INCHES OF RAIN IN
THE PAST 24 HOURS.
SLOW MOVING THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GREEN CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
LAT...LON 4031 9284 4004 9250 4004 9282 4019 9299
4039 9314 4038 9286
$$
21000
WGUS53 KEAX 251021
FFWEAX
MOC001-211-251500-
/O.EXT.KEAX.FF.W.0045.000000T0000Z-080725T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 AM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
* UNTIL 1000 AM CDT
* AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO AN INCH AND
A HALF WILL STILL BE POSSIBLE THROUGH 8 AM. THIS WILL CONTINUE TO
AGGRAVATE THE FLOODING ALREADY OCCURRING IN THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GREEN
CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 4031 9284 4004 9250 4004 9282 4019 9299
4039 9314 4038 9286
$$
PC000
WGUS73 KEAX 251250
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 AM CDT FRI JUL 25 2008
MOC001-211-251500-
/O.CON.KEAX.FF.W.0045.000000T0000Z-080725T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-SULLIVAN MO-
745 AM CDT FRI JUL 25 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SULLIVAN
AND SOUTHWESTERN ADAIR COUNTIES UNTIL 1000 AM CDT...
AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY SCATTERED THUNDERSTORMS REMAIN OVER THE WARNED AREA. ADDITIONAL
RAINFALL AMOUNTS THIS MORNING WILL BE LESS THAN AN INCH.
RUNOFF FROM THE EXCESSIVE RAINFALL THAT OCCURRED OVERNIGHT WILL
CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...GREEN CITY.
ROUTE C WEST OF MYSTIC REMAINS CLOSED.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4031 9284 4004 9250 4004 9282 4019 9299
4039 9314 4038 9286
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:46 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 24, 6:46 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 646 PM CDT THU JUL 24 2008 ...UPDATED AVIATION DISCUSSION... .UPDATE... /550 PM CDT THU JUL 24 2008/ TORNADO WATCH 747 HAS BEEN ISSUED FOR THE WRN THIRD OF THE FORECAST AREA...AS SEVERAL MESOSCALE FEATURES HAVE COME TOGETHER TO PRODUCE THE POSSIBILITY OF ROTATING UPDRAFTS IN THE MOST ROBUST THUNDERSTORMS. FIRST...LOW LEVEL CIRCULATION VERY EVIDENT ACROSS NEBRASKA/KANSAS BORDER WITH OCCLUDED MESOSCALE BOUNDARY EXTENDING EAST OF THE MAIN LOW PRESSURE. SECOND...A VERY DISTINCT OUTFLOW BOUNDARY FROM EARLIER CONVECTION TO THE EAST HAS STALLED ALONG A LINE FROM SEDALIA-KANSAS CITY-NEMAHA CO KS...AND HAS FORMED THE QUASI-WARM FRONTAL WING OF THE MESOSCALE SYSTEM (I.E. 97/67 AT KTOP AND 86/73 AT KMCI). OBJECTIVE ANALYSIS INDICATES TWO AREAS OF MLCAPE MAXIMUM/CINH MINIMUM ACROSS CNTRL NEBRASKA/SRN SOUTH DAKOTA...WITH ANOTHER SIMILAR AREA ALONG AND SOUTH OF THE OUTFLOW BOUNDARY. VISIBLE SATELLITE LOOP ALSO SHOWS SHORT...MOIST INFLOW BANDS NEAR THE MESOSCALE TRIPLE POINT FEEDING INTO CONVECTIVE UPDRAFTS ALONG THE OUTFLOW BOUNDARY (NORTH AND NORTHWEST OF TOPEKA). SO FAR...ORGANIZED CONVECTIVE TOWERS HAVE DEVELOPED ON THE BOUNDARY...YET HAVE MOVED NORTH OF THE BOUNDARY AND DECAYED AS THEY ENCOUNTERED SIGNIFICANTLY LESS INSTABILITY AND LOW LEVEL CONVERGENCE. EXPECTING THE MOST EXTENSIVE DEVELOPMENT IN THE NEXT HOUR NEAR THE OCCLUSION POINT ALONG THE KANSAS/NEBRASKA BORDER WHERE CONVERGENCE AND INSTABILITY ARE MAXIMIZED...WITH SUPPORT OF LESS CINH AND BETTER DYNAMICAL LIFT. ALTHOUGH DEEP BULK SHEAR PARAMETERS REMAIN ONLY SLIGHTLY SUPPORTIVE FOR ORGANIZED WELL DEVELOPED UPDRAFTS...THE PRESENCE OF THE TIGHT MESOSCALE BOUNDARY...OWING TO STRONG BOUNDARY LAYER VORTICITY AND 0-1KM SHEAR...BRINGS AN ISOLATED TORNADO THREAT TO A HIGHER LEVEL. SUFFICIENTLY STEEP LOW LEVEL LAPSE RATES ALONG WITH 0-1KM SRH VALUES AROUND 200 M2/S2 MAY LEAD TO ENHANCED STRETCHING OF NARROW UPDRAFT COLUMNS...ESPECIALLY IN THE IMMEDIATE VICINITY OF THE JUXTAPOSITION OF THE UPDRAFT COLUMN AND OUTFLOW BOUNDARY (WHERE ENHANCED SFC VORTICITY WOULD LIKELY LEAD TO STORM SCALE MESOCYCLOGENESIS FIRST IN THE LOW LAYERS). CORFIDI VECTORS AND BOUNDARY ORIENTATION SUGGESTS STORM MOTION WOULD TRACK THE MOST POTENT STORMS DIRECTLY OVER THE KC METRO AREA THIS EVENING. 21 && .DISCUSSION... /430 PM CDT THU JUL 24 2008/ A COMPLEX WEATHER SCENARIO HAS BEEN LAID OUT ACROSS THE FORECAST AREA FOR TONIGHT. A RATHER EXPANSIVE AREA OF SHOWERS AND THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL FROM SOUTHERN IOWA ACROSS NORTH CENTRAL MISSOURI TODAY...HAS FINALLY SHRUNK IN SIZE AND IS GRADUALLY PULLING AWAY TO THE SOUTHEAST INTO EASTERN MISSOURI. THIS AREA OF PRECIPITATION AND ASSOCIATED CLOUD COVER HAS KEPT TEMPERATURES DOWN. THIS HAS RESULTED IN A RATHER SHARP TEMPERATURE GRADIENT AND REINFORCED THE OUTFLOW/WARM FRONTAL BOUNDARY FROM NORTHEAST KANSAS...TO BETWEEN KMKC AND KIXD...AND INTO SOUTHWEST MISSOURI. THE AREA ALONG AND WEST OF THIS BOUNDARY WITHIN SOUTHEAST NEBRASKA...NORTHEAST KANSAS AND NORTHWEST MISSOURI WILL NEED TO BE WATCHED FOR THUNDERSTORM DEVELOPMENT...POTENTIALLY SEVERE THUNDERSTORMS OVER THE NEXT FEW HOURS. MODERATE TO STRONG INSTABILITY ALONG WITH ADEQUATE SHEAR MAY SUPPORT STRONG TO SEVERE THUNDERSTORMS INTO THE EARLY EVENING. LATER THIS EVENING...FORECAST MODELS CONTINUE TO PORTRAY AN AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHERN IOWA AND INTO NORTHERN MISSOURI. THIS ACTIVITY SHOULD BE SUPPORTED/ENHANCED BY THE NOCTURNAL LOW LEVEL JET OVERNIGHT. THE MAIN CONCERN WITH THIS ACTIVITY IS THE PLACEMENT...AND WHETHER THE MODELS MIGHT BE TOO FAR EAST SINCE THEY HAVE NOT HANDLED THE REINFORCED WARM FRONT WELL. SHORT RANGE MODELS CONTINUE TO WANT TO PIVOT THE WARM FRONT NORTH INTO NORTHERN MISSOURI...BUT NOT SURE IT WILL ACTUALLY MAKE IT THAT FAR. ANYWAY...THERE IS ONGOING FLOODING WITHIN NORTH CENTRAL MISSOURI FROM A WIDE SWATH OF TWO TO FOUR INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS FROM THE HEAVY RAIN SINCE THIS MORNING. ANY ADDITIONAL HEAVY RAIN THAT FALLS IN THIS AREA WILL BRING AN ADDITIONAL FLASH FLOOD THREAT...SO HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT INTO FRIDAY MORNING GENERALLY ALONG AND NORTHEAST OF A MARYVILLE TO MARSHALL LINE. PRECIPITATION CHANCES WILL CONTINUE INTO FRIDAY MORNING WITH ANY REMAINING ACTIVITY FROM OVERNIGHT. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON WITH ANY RESIDUAL BOUNDARIES THAT MIGHT BE LAID OUT FROM THE OVERNIGHT CONVECTION TONIGHT...AND WITH A SURFACE FRONT SAGGING SOUTH IN CONNECTION WITH THE SURFACE LOW OVER THE HIGH PLAINS. A MORE ORGANIZED AREA OF CONVECTION IS FORECAST TO DEVELOP SATURDAY NIGHT PARTIALLY IN RESPONSE TO A MORE DEFINED SHORTWAVE TROUGH. THE PLACEMENT OF THIS POTENTIAL MCS WILL HAVE TO BE PINNED DOWN IN FUTURE FORECASTS...BUT GENERALLY SHOULD BE OVER EASTERN NEBRASKA/IOWA AND HEAD SOUTHEAST. STOFLET MEDIUM RANGE (SUNDAY-FRIDAY) ONLY MINOR ADJUSTMENTS MADE TO THE MEDIUM RANGE FORECAST...AS CONSIDERABLE UNCERTAINTY REMAINS WITH FORECAST DETAILS HEADING INTO NEXT WEEK. GUIDANCE CONTINUES TO ADVERTISE MCS DROPPING SE ACROSS AT LEAST THE NORTHERN HALF OF THE CWA ON SUNDAY. GFS IS THE SOUTHERN OUTLIER ATTM...WITH ECMWF KEEPING UPR-LVL DISTURBANCE AND FRONT FURTHER NORTH INTO IOWA. FOR NOW WILL CONTINUE TO ADVERTISE LOW-CHC POPS FOR THE DAYTIME HOURS OF SUNDAY...AS SEVERAL GEFS MEMBERS AND THE SREF FOCUS HIGHEST PROBABILITIES ALONG THE SOUTHERN OPERATIONAL 00/06Z GFS SOLUTIONS. POPS MAY NEED TO BE TAILORED A BIT FURTHER NORTH IF ADDITIONAL GFS RUNS TREND FURTHER TOWARDS THE ECMWF. QUESTIONS THEN REMAIN AS TO HOW STRONG THE UPR TROUGH OVER THE GREAT LAKES WILL REMAIN INTO NEXT WEEK. A SLIGHTLY DEEPER SOLUTION THAN CURRENTLY FORECAST WOULD KEEP COOLER TEMPERATURES AND A CHANCE FOR RAIN ON BOTH MONDAY AND TUESDAY. HOWEVER...FEEL SOUTHERN RIDGE MAY HOLD FIRM AND ALLOW WARM FRONT TO LIFT NORTHWARD THROUGH THE AREA. FOR NOW HAVE KEPT TEMPS IN THE UPR 80S TO LOW 90S MONDAY AND TUESDAY BUT COULD SEE THESE READINGS INCREASE. PRECIP CHANCES REMAIN IN DOUBT AS WELL...WILL CONTINUE TO ADVERTISE SLIGHT CHC POPS HOWEVER IF WARM FRONT LIFTS NORTHWARD POPS MAY BE LOWERED WITH PRECIP FOCUSED FURTHER NORTH INTO IOWA. WHILE TO FAR OUT FOR REASONABLE CERTAINTY...WILL NEED TO KEEP AN EYE ON REMNANTS OF TROPICAL STORM DOLLY. ECMWF AND GFS HAVE BOTH GRASPED ONTO THE IDEA THAT A WEAKENED TROPICAL DISTURBANCE WILL WORK AROUND THE UPR-RIDGE...POSSIBLY AFFECTING THE CENTRAL CONUS MIDDLE TO END OF THE WORKWEEK. EXPECTING RATHER POOR RESOLUTION TO CONTINUE WITH THIS FEATURE FOR THE NEXT SEVERAL DAYS. 31 && .AVIATION... FOR THE 00Z TAFS...THUNDERSTORMS HAVE BEGUN TO DEVELOP AND INTENSIFY OVER FAR SOUTHEAST NEBRASKA AND FAR NORTHEAST KANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS PRIMED AREA ALONG AND WEST OF A SHARP WARM FRONT. THIS WARM FRONT EXTENDS FROM FAR SOUTHEAST NEBRASKA...ACROSS DOWNTOWN KANSAS CITY...ON THROUGH WEST CENTRAL MISSOURI. TRIED TO TIME ANTICIPATED THUNDERSTORM MOVEMENT...IF THE ONGOING STORMS PERSIST...INTO THE KMCI AREA AFTER 01Z...AND INTO KMKC TOWARD 02Z. WILL HAVE TO KEEP A CLOSE WATCH ON CONVECTIVE TRENDS AND AMEND THE TIMING AS NEEDED. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS...ALONG WITH AN ISOLATED TORNADO THREAT. THE WARM FRONT WILL SLOWLY LIFT NORTHWARD THIS EVENING...AND WINDS WILL TURN MORE SOUTHERLY SOUTH OF THE FRONT. KEPT VFR CONDITIONS OUTSIDE OF ANY THUNDERSTORM ACTIVITY THIS EVENING. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 9 AM FRIDAY FOR MOZ002-MOZ003-MOZ004- MOZ005-MOZ006-MOZ007-MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ023- MOZ024-MOZ025-MOZ031-MOZ032-MOZ033-MOZ039-MOZ040. KS...NONE.
Hazardous weather outlook, Jul 24, 5:54 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 PM CDT THU JUL 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 554 PM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP INTO THE EVENING HOURS OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI...AND MOVE ACROSS PORTIONS OF EAST CENTRAL KANSAS AND WESTERN MISSOURI. STRONG INSTABILITY AND MODERATE SHEAR EXISTS IN THE VICINITY OF A SHARP WARM FRONT THAT HAS SET UP FROM NORTHEAST KANSAS...ACROSS THE KANSAS CITY METRO...AND INTO WEST CENTRAL MISSOURI. SEVERE STORMS WILL BE POSSIBLE THIS EVENING MAINLY ACROSS FAR EASTERN KANSAS AND NORTHWEST THROUGH WEST CENTRAL MISSOURI. THE MAIN THREATS WITH ANY STORM THAT MIGHT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POTENTIAL FOR ISOLATED TORNADOES CLOSER TO THE FRONTAL BOUNDARY...MAINLY SOUTHWEST OF A ST JOSEPH TO SEDALIA LINE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS PORTIONS OF SOUTHERN NEBRASKA AND NORTHERN MISSOURI. THIS ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEASTWARD ACROSS PORTIONS OF THE OUTLOOK AREA OVERNIGHT. THE STORMS COULD POSE AN ADDITIONAL HEAVY RAIN AND SUBSEQUENT FLOOD THREAT IF THEY TRACK ACROSS ALREADY SATURATED GROUND WITHIN NORTH CENTRAL MISSOURI. THERE IS ALSO THE THREAT OF DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY WEST OF A MARYVILLE...TO GALLATIN...TO CLINTON LINE. STOFLET
In the hours before
Local storm report, Jul 24, 10:09 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM FLASH FLOOD 1 W BRASHEAR 40.15N 92.40W
07/24/2008 ADAIR MO TRAINED SPOTTER
WATER OVER HWY 6 BETWEEN BRASHEAR AND HWY V.
&&
CUTTERSpecial weather statement, Jul 24, 10:09 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1009 PM CDT THU JUL 24 2008 MOZ016-017-250345- ADAIR-SULLIVAN- 1009 PM CDT THU JUL 24 2008 ...SIGNIFICANT WEATHER ALERT FOR ADAIR AND EASTERN SULLIVAN COUNTIES UNTIL 1045 PM CDT... AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREEN CITY TO KIRKSVILLE...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... KIRKSVILLE BY 1020 PM CDT. THE TOWNS OF GREENCASTLE...MILLARD...GIBBS AND KIRKSVILLE REGIONAL ARPT ARE ALSO IN THE PATH OF THESE STORMS. 21
Local storm report, Jul 24, 10:27 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM FLASH FLOOD KIRKSVILLE 40.20N 92.58W
07/24/2008 ADAIR MO LAW ENFORCEMENT
NUMEROUS INTERSECTIONS THROUGHOUT KIRKSVILLE WITH STALLED
CARS IN WAIST DEEP WATER.
&&
21Local storm report, Jul 24, 10:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD CONNELSVILLE 40.28N 92.70W
07/24/2008 ADAIR MO LAW ENFORCEMENT
HWY 149 NEAR CONNELSVILLE CLOSED DUE TO WATER OVER THE
ROADWAY.
&&
MRDLocal storm report, Jul 24, 11:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD 3 SE MILLARD 40.08N 92.51W
07/24/2008 ADAIR MO TRAINED SPOTTER
HWY 63 BETWEEN LA PLATA AND THE KIRKSVILLE REGIONAL
AIRPORT IS FLOODED WITH WATER ABOUT ONE FOOT DEEP OVER
THE HIGHWAY.
&&
MRDLocal storm report, Jul 24, 11:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD LA PLATA 40.03N 92.49W
07/24/2008 MACON MO TRAINED SPOTTER
NUMEROUS CITY STREETS FLOODED BY 4-6 INCHES OF WATER. ONE
HOUSE HAD WATER FLOWING INTO IT. HOURLY RAINFALL TOTAL OF
2 INCHES...WITH DAILY TOTAL AT 4.75 INCHES.
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:56 PM CDT | Flash Flood Warning | EAX | Adair, Putnam | 6 hr |
| Jul 24, 10:38 PM CDT | Flash Flood Warning | EAX | Macon | 11 hr |
| Jul 24, 10:46 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 59 hr |
| Jul 24, 10:56 PM CDT | Areal Flood Advisory | EAX | Adair, Putnam, Sullivan | 6 hr |
| Jul 24, 11:21 PM CDT | Areal Flood Advisory | EAX | Macon, Randolph | 6 hr |
| Jul 25, 12:11 AM CDT | Flash Flood Warning | EAX | Macon, Randolph | 6 hr |
| Jul 25, 2:41 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 9 hr |
| Jul 25, 3:57 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler | 6 hr |
| Jul 25, 5:55 AM CDT | Flash Flood Warning | EAX | Macon, Randolph | 4 hr |
| Jul 25, 7:36 AM CDT | River Flood Warning | EAX | Howard | 20 hr |
| Jul 25, 9:43 AM CDT | Flash Flood Warning | EAX | Adair, Macon, Putnam, Randolph, Schuyler, Sullivan | 6 hr |
| Jul 25, 2:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 8 days |
| Jul 25, 2:53 PM CDT | River Flood Warning | EAX | Buchanan | 67 hr |
| Jul 25, 3:17 PM CDT | Areal Flood Warning | EAX | Adair, Chariton, Daviess, Gentry, Grundy, Harrison and 8 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.